It is currently Fri Aug 18, 2017 12:13 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Sep 26, 2012 10:05 pm 
Offline
Average Poster
Average Poster

Joined: Wed Sep 26, 2012 10:10 am
Posts: 4
Hello kind people:

I'm considering suboxone therapy with what I hope will be a fairly quick taper...perhaps a few months... but I know that might not work out so well. In the event of surgery the following option confuses me a bit:

"Discontinue buprenorphine therapy and treat the patient with full scheduled opioid agonist analgesics by titrating to effect to avoid withdrawal and then to achieve analgesia (for example, sustained-release and immediate-release morphine) (90,98, 101). With resolution of the acute pain, discontinue the full opioid agonist analgesic and resume maintenance therapy with buprenorphine, using an induction protocol (98,102)."

It doesn't specify how long before surgery one should discontinue. I'm guessing 48 hours or so, or long enough to begin to feel wd symptoms, but that's just a guess. I like this option the best of the 4 listed, as it seems the most straightforward.

Any help greatly appreciated...

Arty


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 27, 2012 4:11 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
HI arty
there are lots of people who have scheduled surgeries, or even not so exactly scheduled surgeries while on
suboxone therapy.
you are correct, its about (at least) two days of discontinueing use of suboxone,before using full agonist pain relievers.
NOW,
Im probably gonna really confuse you, but you can use full agonist, fairly fast after your last dose of suboxone, they just wont work real well.
See, the longer the opiate receptor has to 'get rid of' the suboxone, the better the full agonist pain relievers will work.
now for someone taking a high dose of buprenorphine, it can be up to a week.
yes, sometimes it takes almost a week, to feel withdrawl symptoms.

Dr. Junig has written on his blog about new studies where people use both. a low dose of buprenorphine, and high dose full agonist to relieve pain, during/after surgery.
So, depending on the doctor, that could be an option, though I dont think its too popular quite yet.

These are definitely things to consider when looking into buprenorphine treatment.
I myself, had a whole ton of dental work done, over 20 teeth pulled, mostly molars, and I just used suboxone for pain control.
you can find lots and lots of stories about surgery in this section of the forum
(surgery and suboxone)
Just click on that subject, and look thru the topics.

Dr. J's blog http://suboxonetalkzone.com
on the right hand side of the page ,,, you can highlight different topics, I'd suggest chronic pain, and surgery and suboxone. Im sure if you look a bit, you'll be able to find the article I was talking about.

I hope I helped.
let us know if you have anymore questions.
welcome to the forum, by the way :wink:

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 27, 2012 11:19 am 
Offline
Average Poster
Average Poster

Joined: Wed Sep 26, 2012 10:10 am
Posts: 4
Hey Amber,

Thanks so much for the friendly reply. And you didn't confuse me :-). Although I'm surprised to hear that it can take up to a week to feel wd symptoms in some cases. Would you happen to know how high a daily dose someone would be on for it to take that long?

My sense is that one is better off generally speaking, ceasing the bup altogether in order to vacate those all important receptors. At that point I imagine the remaining problem would be that of quite a high tolerance, which can be overcome in a straightforward way (hopefully) simply by providing a large enough dose of full agonist..

I'll check out Dr. J's blog to read up on the low dose bup/high dose full agonist option. It's nice to know that there *are* options.

Sincere thanks again, Amber. As you rightly point out, this is a complex decision and it's nice to have help!

A.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Sep 27, 2012 10:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
GLAD I could help!!!!
sometimes Im not so sure, if I just make it worse?!!! LOL

So, I FOUND the website with that article!!!!!!

AND to answer your question.........
early in my therapy, I ran outta my script plenty of times, and had to wait til "payday" before I could pick up more.
it was really fairly easy to get to day 4 or 5 before any w/d symptoms really showed up. I mean, I slept great and everything. It's actually pretty amazing. I knew I didnt really have much of a choice in the matter so I just kinda dealt with it. by day 5 I was definitely starting to feel mild w/d but NOTHING like coming off methadone, or oxy from a high dose. OH and I was on 24mg of suboxone , by the way.

http://www.slideshare.net/jeffreyjunig/ ... am-meeting

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group